Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Shreveport, LA

August 22, 2006Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Aug 22, 2006, 4:47 PM CDT for Nacogdoches County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2006, 4:47 PM CDT (21:47 UTC)
Expired
Aug 22, 2006, 7:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 5:00 PM CDTFLASH FLOODNacogdoches, TXNUMEROUS CARS STALLED OUT IN HIGH WATER. EAST HOSPITAL AT MOUND STREET CLOSED TO KING STREET DUE TO HIGH WATER. SOUTH FREDONIA CLOSED TO COX STREET DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 222148
FFWSHV
TXC347-230045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT TUE AUG 22 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL 745 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE THE CITY OF NACOGDOCHES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3144 9455 3147 9475 3155 9489 3156 9488
      3167 9495 3176 9493 3184 9499 3184 9499
      3184 9446 3167 9442 3156 9431 3124 9434

$$

17
1 follow-up statement
000 
WGUS74 KSHV 222335
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT TUE AUG 22 2006

TXC347-222345-
NACOGDOCHES TX-
635 PM CDT TUE AUG 22 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NACOGDOCHES
COUNTY...

THUNDERSTORMS THAT PRODUCED LOCALIZED RAINFALL AMOUNTS OF 
3 INCHES OR MORE IN THE CITY OF NACOGDOCHES...HAVE MOVED SOUTH
OF THE AREA AND WEAKENED. ONLY MINOR FLOODING WAS REPORTED TO 
HAVE OCCURRED IN LOW LYING AREAS. MOST STANDING WATER SHOULD 
DRAIN QUICKLY. THEREFORE THE FLASH FLOOD WARNING FOR 
NACOGDOCHES COUNTY HAS BEEN CANCELLED.

LAT...LON 3144 9455 3147 9475 3155 9489 3156 9488
      3167 9495 3176 9493 3184 9499 3184 9499
      3184 9446 3167 9442 3156 9431 3124 9434

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:50 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 22, 2:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT TUE AUG 22 2006

.DISCUSSION...
STORMS DEVELOPING ALONG SURFACE CONVERGENCE BOUNDARY AGAIN THIS AFTERNOON...
ALONG AND JUST SOUTH OF INTERSTATE 20. THEY SHOULD ONCE AGAIN
FOLLOW THE DIURNAL CYCLE AND BEGIN TO WEAKEN AFTER SUNSET. SINCE
BOUNDARY APPEARS TO BE SINKING SOUTH...WILL GO WITH HIGHEST POPS
THIS EVENING OVER DEEP EAST TEXAS...ACROSS TOLEDO BEND INTO
NORTHCENTRAL LA. HIGHEST QFP IN THIS AREA ALSO. BOUNDARY SHOULD
BECOME MORE DIFFUSE ON WEDNESDAY...SO SOMEWHAT UNCERTAIN WHERE TO
PLACE HIGHEST POPS AND QPF. HOWEVER WILL PLACE LOWEST POPS IN
NORTHEAST ZONES...WHERE GFS BRINGS IN SOMEWHAT DRIER AIR FROM
WEAK SURFACE HIGH IN THE MISSISSIPPI VALLEY. BEYOND WEDNESDAY...
FORECAST BECOMES MORE UNCERTAIN...WITH GFS AND ETA STILL INSISTING
ON HIGH CHANCE POPS WHILE THE OLD NGM TRENDS BACK TO NORMAL
ISOLATED SUMMER TIME CONVECTION. WITH THE WEAKENED UPPER RIDGE
STILL IN PLACE OVER TEXAS...DO NOT SEE ANY REASON AT THIS TIME TO
GO HIGHER THAN 20 AND 30 POPS. WILL ALSO BEGIN TO TREND TEMPS UP...
AS LESS CLOUD COVER EXPECTED.

ON FRIDAY...GFS BEGINS DIGGING SIGNIFICANT TROF SOUTHWARD ALONG
THE WEST COAST WHERE IT REMAINS THROUGH EARLY NEXT WEEK. THIS
PLACES THE UPPER RIDGE BACK WHERE IT HAS BEEN FOR MOST OF THE SUMMER...
SO NOT TOO OPTIMISTIC ABOUT MUCH RAIN FOR THIS AREA. SINCE RIDGE WILL
BE SOMEWHAT WEAKER...MAX TEMPS SHOULD HOLD IN THE MID AND UPPER 90S.

&&

.AVIATION...
THE FRONTAL BOUNDARY THIS AFTERNOON HAS SHIFTED SLIGHTLY SOUTHWARD
FROM THIS MORNING. SCATTERED TSRA HAVE CONTINUED TO EVOLVE INTO AN
ORGANIZED CLUSTER BETWEEN GGG AND IER. THESE STORMS WILL PROPAGATE
TO THE SOUTHWEST IMPACTING GGG...TYR AND LFK THROUGH 00Z. OUTFLOW
BOUNDARIES FROM THESE STORMS WILL POTENTIALLY BRING A WIND GUST IN
THE 15 TO 25 KT RANGE TO THOSE SITES. HAVE INCLUDED THE MENTION OF
FOG LATER TONITE FOR THE AREAS THAT HAVE RECEIVED RAINFALL THIS
AFTN. VSBYS AND CEILING MAY BE SLOW TO RISE IN THE MORNING AT THE
PREVIOUSLY MENTIONED SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  72  94 /  30  30  20  30
MLU  72  93  68  95 /  30  30  20  30
DEQ  71  92  70  92 /  30  40  20  20
TXK  73  94  71  94 /  30  30  20  30
ELD  71  93  68  94 /  30  30  20  20
TYR  75  97  75  97 /  30  30  20  30
GGG  75  95  72  96 /  30  30  20  30
LFK  73  97  72  95 /  40  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/02
Hazardous weather outlook, Aug 22, 12:00 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 22 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231057-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A
STATIONARY FRONTAL BOUNDARY ACROSS THE FOUR STATE REGION.
A FEW STORMS MAY REACH SEVERE LIMITS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. IN GENERAL...THUNDERSTORMS WILL BE ACCOMPANIED BY
FREQUENT AND DEADLY LIGHTNING...GUSTY WINDS TO 30 MPH...AND BRIEF
HEAVY DOWNPOURS. THIS THUNDERSTORM ACTIVITY IS EXPECTED AREAWIDE...
BUT MAY BE A LITTLE MORE ISOLATED ALONG AND NORTH OF INTERSTATE 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:03 PM CDTSevere Thunderstorm WarningSHVHarrison27 min
Aug 22, 2:28 PM CDTSevere Thunderstorm WarningSHVHarrison47 min
Aug 22, 4:13 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine47 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.